Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 13, 2011, 5:04 PM MDT for Cherry County, Nebraska. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2011, 5:04 PM MDT (23:04 UTC)
- Expired
- Jun 13, 2011, 5:45 PM MDT
- In force
- 41 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 91 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 4:24 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2140 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
208 WUUS53 KLBF 132304 SVRLBF NEC031-132345- /O.NEW.KLBF.SV.W.0057.110613T2304Z-110613T2345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 504 PM MDT MON JUN 13 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... * UNTIL 545 PM MDT * AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STEER CREEK CAMPGROUND...OR 32 MILES WEST OF VALENTINE...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4280 10101 4260 10091 4254 10117 4270 10133 TIME...MOT...LOC 2304Z 322DEG 10KT 4270 10113 WIND...HAIL <50MPH 1.50IN $$ CDC
2 follow-up statements
653 WWUS53 KLBF 132314 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 614 PM CDT MON JUN 13 2011 NEC031-132345- /O.CON.KLBF.SV.W.0057.000000T0000Z-110613T2345Z/ CHERRY NE- 514 PM MDT MON JUN 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY COUNTY UNTIL 545 PM MDT... AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STEER CREEK CAMPGROUND...OR 32 MILES SOUTHWEST OF VALENTINE...MOVING SOUTHEAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4280 10101 4260 10091 4254 10117 4270 10133 TIME...MOT...LOC 2314Z 322DEG 10KT 4268 10111 WIND...HAIL <50MPH 1.50IN $$ CDC
447 WWUS53 KLBF 132320 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 620 PM CDT MON JUN 13 2011 NEC031-132345- /O.CON.KLBF.SV.W.0057.000000T0000Z-110613T2345Z/ CHERRY NE- 520 PM MDT MON JUN 13 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CHERRY COUNTY UNTIL 545 PM MDT... AT 510 PM MDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR STEER CREEK CAMPGROUND...OR 35 MILES SOUTHWEST OF VALENTINE...MOVING SOUTH AT 10 MPH. IN ADDITION...AT 615 PM CDT...GOLF BALL SIZE HAIL WAS REPORTED NEAR STEER CREEK CAMPGROUND. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL CHERRY COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4280 10101 4260 10091 4254 10117 4270 10133 TIME...MOT...LOC 2320Z 355DEG 9KT 4266 10118 WIND...HAIL <50MPH 1.75IN $$ CDC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:27 PM MDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 2:27 PM MDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 327 PM CDT MON JUN 13 2011 .SYNOPSIS... H5 ANALYSIS THIS MORNING...INDICATING A PLETHORA OF DISTURBANCES ACROSS THE WESTERN CONUS...WITH SHORTWAVES NOTED OVER SOUTH CENTRAL CANADA...NERN NEVADA...SO CALIFORNIA...AND SRN BRITISH COLUMBIA. WV IMAGERY THIS AFTN HAS THE SECOND SHORTWAVE TRAVERSING ALONG THE UT/ID BORDER ATTM...WITH THE FOURTH SHORTWAVE PUSHING IN TO WRN WASHINGTON. AT THE SURFACE...DENSE STRATUS HAS PERSISTED ACROSS THE EASTERN HALF OF THE FORECAST AREA TODAY THANKS TO EASTERLY FLOW AND A WEST TRAVELING OUTFLOW BOUNDARY FROM CONVECTION EARLIER THIS MORNING OVR NERN NEBRASKA. DEW POINTS WITHIN THE STRATUS AND ON ITS WRN PERIPHERY...WERE IN THE MID 60S...WHILE DEW POINTS ACROSS THE EASTERN PANHANDLE WERE IN THE LOWER TO MID 50S. TEMPERATURES VARIED WIDELY AT 2 PM CDT...RANGING FROM THE UPPER 60S IN THE STRATUS...TO UPPER 70S/LOWER 80S IN THE EASTERN PANHANDLE. .DISCUSSION... NEAR TERM...TONIGHT THROUGH THURSDAY...FORECAST CHALLENGES IN THE NEAR TERM...CONTINUE TO BE LOCATION AND TIMING OF THUNDERSTORM INITIATION AND ASSOCIATED POPS FOR TONIGHT. DEALING WITH LOCATION...STEEP LAPSE RATES ACROSS THE PANHANDLE...A DRYLINE AND A CLOUD INDUCED TEMPERATURE DISCONTINUITY...SHOULD INITIATE CONVECTION IN THE CENTRAL AND EASTERN PANHANDLE DURING THE 21Z TO 00Z TIME FRAME. WITH ABUNDANT CU FORMING ACROSS SERN WYOMING ATTM...TIMING APPEARS TO BE ON TRACK. BULK SHEAR IS STRONG THROUGH MID EVENING WITH 40 TO 50 KTS OF SHEAR NOTED...HOWEVER IT IS UNIDIRECTIONAL IN NATURE WITH VERY WEAK LOW LEVEL FLOW NOTED. BUFKIT FCST SOUNDINGS ARE INDICATING SPLITTING SUPERCELLS WITH THE LEFT CELL BEING DOMINANT THIS EVENING. LATER TONIGHT...BOWING SEGMENTS ARE INDICATED AS STORMS CONGEAL INTO A LINE. AS FOR THE TORNADO THREAT...AM EXPECTING THIS TO REMAIN CONFINED TO THE PANHANDLE ZONES WHERE STEEP LAPSE RATES AND A STRONG MIXED LAYER WILL RESIDE. FURTHER EAST...A STABLE BOUNDARY LAYER...WITH PREDOMINATELY ELEVATED INSTABILITY IS PRESENT...SO STORMS WILL BE ELEVATED AND CAPABLE OF LARGE HAIL...GIVEN WET BULB ZEROES OF 7000 TO 8500 FT. THIS ACTIVITY WILL LIFT EAST OVERNIGHT...TO BE REPLACED BY A SECOND BATCH OF CONVECTION OVERNIGHT. THIS SECOND BATCH WILL ENTER THE PANHANDLE TOWARD MORNING AND IS ASSOCIATED WITH THE MAIN UPPER LEVEL TROUGH OF LOW PRESSURE...CURRENTLY CROSSING WASHINGTON STATE. AS THIS FEATURE MOVES INTO THE NRN ROCKIES...IT WILL USHER IN A COLD FRONT TUESDAY. WENT AHEAD AND CONTINUED POPS INTO TUESDAY EVENING AS THE DISTURBANCE CROSSES THE NRN ROCKIES. AFTER BENIGN CONDS TUESDAY NIGHT AND WEDNESDAY...A THREAT FOR PRECIPITATION LOOMS INTO WEDNESDAY NIGHT AND THURSDAY. MID LEVEL WAA WILL INCREASE SIGNIFICANTLY AS THE UPPER LEVEL RIDGE RETREATS EAST...ONLY TO BE REPLACED BY AN APPG TROUGH. IN ADDITION TO INCREASED WAA A LOW LEVEL JET > 60 KTS IN THE NAM AND >30 KTS WAS PRESENT IN THE GFS. GIVEN THE LATE INITIATION AND LACK OF LOW LEVEL FOCUS...SILL CONTINUE TO LEAVE THE FCST DRY AT LEAST THROUGH THURSDAY AFTN...UNTIL LOW LEVEL MOISTURE RETURNS. LONG TERM...THURSDAY NIGHT THROUGH SUNDAY... A TROUGH WILL BECOME ESTABLISHED ACROSS THE PACIFIC NORTHWEST...WITH GENERAL SOUTHWEST FLOW ALOFT ACROSS THE AREA TO THE EAST OF THE TROUGH. SEVERAL DISTURBANCES WILL ROTATE NORTHEAST THROUGH THE AREA...AND DAILY CHANCES FOR SCATTERED THUNDERSTORMS WILL RESULT. A NEARLY STATIONARY FRONT WILL ALSO MEANDER ABOUT THE THE CENTRAL PLAINS...ALSO HELPING TO FOCUS CONVECTIVE DEVELOPMENT. MOISTURE WILL BE PLENTIFUL AS WELL...WITH DEW POINTS QUITE HIGH. THIS WILL ALLOW FOR QUITE MILD OVERNIGHT LOWS IN THE 60S...AFTER DAYTIME HIGHS IN THE 80S. UPPER TROUGH MAY BEGIN TO MOVE EAST BY MONDAY...AND HAVE TRENDED TEMPS SLIGHTLY COOLER BY THEN WITH THE POTENTIAL COLD FRONTAL PASSAGE. && AVIATION... STRATUS HAS REALLY HUNG TOUGH TODAY ACROSS CENTRAL AND SOUTHWEST NEBRASKA...THIS IS PARTLY DUE TO SOME REINFORCING COOLER AIR THAT MOVED SOUTHWEST INTO THE AREA FROM THUNDERSTORMS ACROSS NORTHEAST NEBRASKA THIS MORNING. RATHER TOUGH FORECAST...BUT STILL THINK STRATUS WILL EVENTUALLY ERODE LATER THIS AFTERNOON. THUNDERSTORMS DEVELOPING LATE THIS AFTERNOON TO THE WEST...WILL MOVE EAST INTO THE AREA THIS EVENING AND SHOULD HELP MIX THE ATMOSPHERE FURTHER HELPING TO ERODE THE STRATUS. THESE STORMS WILL POSE A RISK OF HAIL AND COULD BE SEVERE. CB HAS BEEN INCLUDED IN BOTH THE KVTN AND KLBF TAFS...AS CONFIDENCE IS NOT HIGH ON A STORM ACTUALLY MOVING DIRECTLY OVER EITHER OF THE TAF SITES. AFTER MIDNIGHT TONIGHT...STRATUS WILL ONCE AGAIN FILL IN AS A VERY MOIST EASTERLY FLOW CONTINUES. && .HYDROLOGY...AT 1 PM CDT...THE STAGE ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE WAS 7.53 FEET. THE RIVER IS EXPECTED TO REMAIN AROUND 7.5 FEET FOR THE REMAINDER OF THE WEEK. SOME INCREASES REMAIN POSSIBLE AND ARE DEPENDENT ON ADDITIONAL RELEASES OF WATER FROM LAKE MCCONAUGHY. AT THIS TIME...NO ADDITIONAL RELEASES ARE EXPECTED THIS WEEK. HIGHWAY 30 REMAINS CLOSED FROM NORTH PLATTE TO MAXWELL...AS THE ROAD BED WAS DAMAGED FROM FLOODING FROM WHITE HORSE CREEK OVER THE PREVIOUS WEEK. .LBF WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...AND LONG TERM...TAYLOR SYNOPSIS...SHORT TERM AND HYDROLOGY...BUTTLER
Hazardous weather outlook, Jun 13, 4:03 PM MDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 503 PM CDT MON JUN 13 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-142215- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 503 PM CDT MON JUN 13 2011 /403 PM MDT MON JUN 13 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A RISK OF ISOLATED SEVERE THUNDERSTORMS TONIGHT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. LARGE HAIL WILL BE THE MAIN SEVERE THREAT...WITH SOME CHANCE OF DAMAGING WIND. TORNADO DEVELOPMENT IS UNLIKELY...BUT CANNOT COMPLETELY BE RULED OUT. FLOODING ALONG THE NORTH PLATTE RIVER IS EXPECTED TO CONTINUE THROUGH THE END OF THE SUMMER. AT THIS TIME...NO ADDITIONAL RISES ARE EXPECTED FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT MOVING SOUTHEAST ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY...IS EXPECTED TO GENERATE SCATTERED THUNDERSTORMS. SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING...MAINLY WEST OF HIGHWAY 83. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE TAYLOR
In the hours before
Special weather statement, Jun 13, 4:04 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 504 PM CDT MON JUN 13 2011 NEZ005-094-132245- EASTERN CHERRY NE-WESTERN CHERRY NE- 404 PM MDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHERRY COUNTY UNTIL 445 PM MDT/545 PM CDT/... AT 401 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT AREA...OR 28 MILES WEST OF VALENTINE. THIS STORM WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL NORTHERN CHERRY COUNTY THROUGH 445 PM MDT/545 PM CDT/ THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CDC
Special weather statement, Jun 13, 4:44 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT MON JUN 13 2011 NEZ094-132330- WESTERN CHERRY NE- 444 PM MDT MON JUN 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 530 PM MDT... AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF STEER CREEK CAMPGROUND...OR 29 MILES WEST OF VALENTINE...MOVEMENT WAS NEARLY STATIONARY. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF NORTHERN CHERRY COUNTY. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 12:37 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 38 min |
| Jun 13, 1:15 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 45 min |
| Jun 13, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 51 min |
| Jun 13, 5:48 PM MDT | Tornado Warning | LBF | Cherry | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.